MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 0580-1-442
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the rep: "in addition to the incorrect stem that was cemented into the patient, we have found more incorrect stems (37.5/0) in the 44/2 boxes lot number: a00976.We have found another x 10 so far (11 total) all have been taken off the shelf.
 
Additional Manufacturer Narrative
An investigation is being performed in an attempt to identify the cause of the event.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
An event regarding a product mix involving an exeter stem was reported.The event was confirmed via evaluation of the box, label and part, method & results -product evaluation and results: a visual inspection was conducted on the device, label and packaging.The catalog and lot number on the box and label (0580-1-442, lot a00976) did not correspond to the catalog and lot number laser marked on the stem (0580-1-352, lot g8754849).Material analysis, functional and dimensional inspections were not performed as they were not relevant to the event.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.-complaint history review: there have been 11 other similar events for the reported lot all related to the same issue.Conclusions: it was reported 'in addition to the incorrect stem that was cemented into the patient we have found more incorrect stems (37.5/0) in the (b)(4) boxes lot number: a00976.We have found another x (b)(4) so far ((b)(4) total) all have been taken off the shelf.' a visual inspection was conducted on the device, label and packaging.The catalog and lot number on the box and label (0580-1-442, lot a00976) did not correspond to the catalog and lot number laser marked on the stem (0580-1-352, lot g8754849).This event is deemed to be a manufacturing issue.Manufacturing nc was issued on 15 aug 2025 for this event.

Brand Name
EXETER V40 STEM 44MM NO 2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23321665
Report Number0002249697-2025-01114
Device Sequence Number18784841
Product Code LPH
UDI-Device Identifier04546540153319
UDI-Public04546540153319
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0580-1-442
Device Lot NumberA00976
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer11/19/2025
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
PFA 4085828
Patient Sequence Number1
Patient SexUnknown